MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US P.F.C.* PRESS-FIT ROD WRENCH; KNEE INSTRUMENT : WRENCHES

DEPUY ORTHOPAEDICS INC US P.F.C.* PRESS-FIT ROD WRENCH; KNEE INSTRUMENT : WRENCHES
Catalog Number 865189
Medical Device Problem Codes Structural Problem (2506); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
During a revision tkr when putting together implants it was noticed that the pfc stem wrench that slides into the slots of the universal stem was not engaging and broken.The surgery was delayed for an unknown amount of time.The surgeon found an instrument to tighten the stem onto the sleeve for implantation.The surgery was completed successfully.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees hat the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.Corrected: h4.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary
=
> according to the information received, ¿during a revision tkr when putting together implants it was noticed that the pfc stem wrench that slides into the slots of the universal stem was not engaging and? broken.It will need a replacement before it goes back out.It was part of a loan set srom set at gph today for [surgeon]." the product was not returned to medtech orthopaedics, however photos were provided for review.Photos were provided for review; however the photos only show part and lot number and no other observation pertaining to the nature of the reported event could be identified.Therefore, the investigation could not draw any conclusions about the reported event due to the insufficient evidence provided.The provided evidence was not sufficient to confirm the reported event of inability to assemble.Device interaction issues cannot be evaluated through a photo investigation.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was not confirmed as the photographs provided contained insufficient evidence of the reported event.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: corrected: h4.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: during a revision tkr when putting together implants it was noticed that the pfc stem wrench that slides into the slots of the universal stem was not engaging and? broken.It will need a replacement before it goes back out.It was part of a loan set srom set at gph today for [surgeon].Additional information received, "no it didn¿t break into pieces.The base of the handle would not turn to engage the locking mechanism." the product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device revealed that the p.F.C.* press-fit rod wrench had signs of extensive and repeated use, additionally, had the plunger deformed at the middle.A functional test was performed, and the base successfully rotated in both directions, allowing the plunger to move up and down as intended, however, the mating device was not returned, and based on the observed deformed condition of the plunger, it is reasonable to conclude that this condition would likely impede the device from securely attach or locking its mating device.Therefore, the reported allegation can be confirmed.The observed condition appears to be consistent with the effects of repeated use and servicing over the years.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the p.F.C.* press-fit rod wrench would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: corrected: h3.

Common Device Name
KNEE INSTRUMENT : WRENCHES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw 46581
3035526892
MDR Report Key23017629
Report Number1818910-2025-15607
Device Sequence Number9665359
Product Code HXC
UDI-Device Identifier10603295216759
UDI-Public(01)10603295216759(10)MX0808
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number865189
Device Lot NumberMX0808
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/25/2025
Supplement Date Received by Manufacturer09/23/2025
09/29/2025
10/06/2025
Initial Report FDA Received Date09/10/2025
Supplement Report FDA Received Date09/29/2025
10/01/2025
10/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown